Some cannabis users might experience rare side effects like chronic coughing, shortness of breath, vomiting and nausea.
Cannabis hyperemesis syndrome causes regular cannabis users to vomit, and the only way to stop the condition is to cease weed use.
Vaping-related lung damage and psychosis are also reported, yet rare, consequences of consuming weed.
When it comes to smoking cannabis, experiences like blood-shot eyes, getting the munchies, and an impaired sense of time are near-universal.
But for a small subset of the population, using cannabis creates unwanted side effects, either from the weed itself or the method used to consume it.
These effects are still being studied and little conclusive research exists due to cannabis’ federal illegal status.
A mysterious syndrome causes regular weed users to endure unrelenting nausea
Cannabis researchers are currently studying cannabis hyperemesis syndrome, a rare disorder that affects some frequent cannabis users, Insider previously reported.
Cannabis hyperemesis syndrome, or CHS, usually sets in when a person is in their thirties and is characterized by vomiting and nausea.
People who have been diagnosed with CHS previously told Insider it felt like a flip was switched on them: One day they were fine with the normal cannabis consumption, and the next they were violently vomiting hours after smoking.
The only known way to treat CHS is to quit cannabis altogether.
Some weed users have reported psychosis
A March 2019 study suggests using high-potency cannabis with more than 10% THC could also cause psychosis.
The researchers were unable to prove cannabis directly caused psychosis, since they didn’t follow users from the first time they ever used cannabis.
But they observed that cannabis users in European cities where high-potency weed is more available were more likely to report a first-ever psychotic episode.
Vaping cannabis has led to permanent lung damage in some users
Another rare side effect of cannabis involves a particular method of ingesting it, vaping, rather than the substance itself.
The trend led health officials to investigate ingredients in both THC and nicotine-containing devices. They found certain additives in vape “juice,” like vitamin E acetate and glycerin, could damage a person’s lungs and cause symptoms like chronic coughing, shortness of breath, and nausea.
Now, the illness is referred to as EVALI, or e-cigarette and vape-associated lung injury.
Read the original article on Insider